How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Amita Your Own Question
Dr.Amita
Dr.Amita, Doctor (MD)
Category: Pharmacy
Satisfied Customers: 2126
Experience:  MD(Pharmacology)
20638885
Type Your Pharmacy Question Here...
Dr.Amita is online now
A new question is answered every 9 seconds

My daughter has been on risperidone over a month that look

Customer Question

My daughter has been on risperidone for just over a month for symptoms that look like prodromal schizophrenia. The psychiatrist increased the dose for 1 mg to 1.25 mgs a few days ago. Since I already had a good supply of 1 mg tablets, the pharmacist gave me a supply of .25 mg tablets. She is to get one 1 mg tablet and one .25 mg tablet at bedtime. This evening, I mistakenly gave her one of my bloodpressure tablets (10 mg amlodipine besylate), and one of the .25 mg risperidone tablets. I made this error because I'm obviously stressed about having a daughter who is likely developing schizophrenia, and the blood pressure medicine was on the counter with the other medicine. It's white, like the 1 mg risperidone tablets. An hour later, when I realized my error, I went to her room and gave her the 1 mg risperidone tablet.
I'm concerned, obviously, because her moods have been up and down. She's been functioning quite well on the risperidone, and I'm worried about negative interactions with the blood pressure tablet. What to do?
Submitted: 1 year ago.
Category: Pharmacy
Expert:  Dr.Amita replied 1 year ago.

Hello

I am Dr.Amita and I would be helping you today.

I am sorry that it took so long to get answer to you.I saw your question when I came online and responded immediately.

Amlodipine when used with risperidone may cause lowering of blood pressure which may cause effects like headache, dizziness,lightheadedness or cause increased hear rate.

You should let her sleep and monitor her blood pressure when she gets up.

This is the initial answer.Please reply back if you need further help.

Related Pharmacy Questions